What happens when drugs are combined with energizers?  ATI doctor: We had patients who needed external cooling measures

The first major festival hosted by the Capital after the two years of pandemic revealed a shocking phenomenon, which took even doctors by surprise: 17 people arrived at the hospital after consuming excessive alcohol or drugs, and a The 25-year-old died of an overdose.

120 young people were throughand with drugs at the weekend festival in Bucharest, and jpolice and police confiscated several types of substanceForbidden.

In the context, the National Anti-Drug Agency sent some advice to the young partygoers: not to combine drugs with energizers and to be careful to hydrate. Radu Țincu, intensive care physician, specializing in toxicologyexplained to Digi24 what happens in the case of drug use at such marathon parties, especially if they are combined with energizers, excess coffee and alcohol.

“It simply came to our notice then. It was during this period that young people arrived at the hospital. A young man under 30 with precordial pain similar to a myocardial infarction – you expect to meet an elderly person, not a young man who dances and feels good on a weekend day “, confessed Dr. Radu Țincu.

He explained that this is caused by the consumption of narcotics, many of them altering the functioning of the heart’s activity by an overload of both cardiac activity and by a decrease in cardiac vascularity during the consumption of that substance. “We are talking here about substances that stimulate the heart, stimulate the heart, such as cocaine or amphetamines, and which can even narrow the coronary vessels in those moments when they are in our body, “said the doctor.

What is “pharmacological synergism”

Asked what happens when drugs are combined with energy drinks, Radu Țincu explained that the phenomenon of pharmacological synergism occurs: “If we talk about substances that stimulate the body’s activity, such as cocaine, amphetamines, methamphetamines, cannabis, if we associate them with substances energizers, excess coffee, all these things will have a pharmacological synergism, ie will intensify the toxic effects which these substances may have. Patients may present with heart rhythm disorders, may have cardiac arrhythmias, increases in blood pressure “, mentioned Radu Țincu.

“Think of them as young people they danced for hours until they had muscle damage or overheatedcame to the hospital with temperatures over 39-40 degrees and they needed external cooling measures in order to alleviate this overheating “, said the doctor.

Everything, in the context in which these stimulants give you a continuous false energy. You have the feeling that you can not sleep for a few days, you can dance continuously for hours, you do not need food and you do not need hydration, you do not need water. Or, hydration is necessary, because these substances, which give you this false feeling of energy, make you a abolition of physiological sensations. One of them is the feeling of sleep, that you have to rest, and the other is the feeling of thirst and these people forget to drink fluids. “Think about what it means to dance for hours, to sweat and not to drink any liquid or water. It is obvious that dehydration is also present it can even cause cardiovascular collapseas has happened in the past in several cases “, draws the attention of the intensive care physician.

You can turn into a “vegetable” for months or even years

Where substances that depress the central nervous system, such as opioids, heroin or sedatives are combined with alcohol, increases the risk of developing toxic reactions and the main reaction is coma.

“These people gradually lose both motor and speech coordination, the correct perception of reality and at some point end up in a coma. The greatest risk is that in this state of coma, which is becoming more and more profound, there will be an abolition of the respiratory centers, that is, the cessation of respiratory arrest and the patient should require intubation and mechanical ventilation“, Said Radu Țincu.

Asked if these young people remain with sequelae, he said it depends on their condition at the hospital. “Think that if we talk about cardiorespiratory arrest, depending on the time when cardiac activity was stopped, it may have irretrievable neurological sequelae. These young people vegetables can remainthey can stay in bed, in a vegetative state, for a period of months or even years “, warns the doctor.

Radu Țincu also points out that it exists two false myths related to these narcotics: one, that not all are toxic, which is false. Any superfluous substance can become toxic, depends only on the dose in which you administer it. The second myth is that not everything is addictive, which again is false. All substances that act on the central nervous system at a given time, in a longer or shorter period of time, will cause addiction, says the toxicologist.

“A voice tells you to jump upstairs because you’ll be able to fly”

Young people who go to festivals use drugs for resist the effort, but it risks serious consequences.

“Some people stay 2-3 days in a row in this recreational activity and then, without sleeping it is quite difficult and you will drink energizing substances, you will combine with a series of substances that stimulate the body and this leads to chronic fatigue, which endangers the functioning of the body. On the other hand, think about it, a state of fatigue combined with alcohol for several days in a row causes liver function to become affected as well. These patients may have acute toxic hepatitis determined by excessive alcohol consumption “, explained Dr. Țincu.

Others use drugs because they need to get rid of reality, says the doctor. “It’s extremely strange, these people are at the festival, they are in an area where, theoretically, they should feel good, to disconnect from everyday problems. And they want a false reality. Because, in the end, all these substances create a reality that has nothing to do with what is really happening around them “, the doctor mentioned.

Some of these substances are even more dangerous because they can create certain hallucinations. “These people may have visual and auditory hallucinations, and when a voice tells you, for example, to jump from the floor because you will be able to fly, you will do so because you will not be able to separate if what you have heard is real or not. And often these young people end up in suicide attempt, because they can no longer discern what is real and what is not real “, warns the intensive care doctor Radu Țincu.

Editor: Luana Pavaluca

#drugs #combined #energizers #ATI #doctor #patients #needed #external #cooling #measures

Leave a Reply

Your email address will not be published.